1
Medical Questions > Womens Health > Birth Control Forum

is this bleeding withdrawal from quitting the pills?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
On the 16th of January I started getting symptoms that I was pregnant, dull headache, nausea, slight cramping, lower back pain. I stopped taking my birth control pills that night. I got spotting on the 19th. On the 22nd I started to bleed, like a period, but I am not supposed to get my period until the 1st of February. I was wondering if the bleeding is withdrawal from quitting the pills. Even though I am bleeding now, can I still be pregnant?


Did you find this post helpful?
|

User Profile
replied January 26th, 2012
Birth Control Answer A30807
Hi,
Welcome to ehealthforum.
The symptoms of headache, nausea, slight abdominal cramps, low back pain could suggest possibility of pregnancy. However these can also be associated with hormonal contraceptive use. The bleeding that you experienced after stopping your birth control pills could be the withdrawal bleeding. Sometimes it is possible that you have conceived early and have a decidual bleed (similar to periods) at the expected period time. If the symptoms persist, or if you suspect chances of pregnancy, you should consider visiting your doctor/gynecologist for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.